Good evening all,
I had a question and hope it's okay to start another thread on Methotrexate and side effects. If not, please let me know and I'll roll it into another thread.
I was just diagnosed with seronegative r.a. on 7/13 (Friday the 13th
) My primary care physician started me on prednisone 30mg a day for 2 weeks and then start to decrease down to 20mg see how I do and hopefully on down to none. He also put me on 5mg of Methotrexate on Sunday - take 2.5 at 8am and 2.5 at 8pm. I did mention folic acid to him after reading on the forum here and he said "no need at this time, you are on a very low dose and should be fine". Okay, he's the doctor.
I took it the first Sunday and I didn't get sick but was very tired. Well then this Sunday I took my prescribed dose and at about
3am Sunday into Monday I woke up with stomach pain and I was sweating. It reminded me of the kind of pain I had 25 years ago when I had a gallbladder attack. (the gallbladder is gone as of then too) So I took some tylenol, had some crackers and went back to bed.
I didn't go into work and took a 1/2 sick day to see if I could sleep but then mid morning I got those same pains again with the sweating. I took some chewable maalox anti gas antacid and it seemed to help a bit. Burping. Plus this pain is all upper g.i. not lower. But I called the doctor to find out if they wanted to put me on anything stronger i..e prilosec / nexium. I spoke with the nurse gave her the symptoms and she called me back at 5pm saying the doctor wanted me to come in tomorrow for a work up, could be kidney stones. KIDNEY STONES??? Hello? No, I am not having back pain, no problems passing water, no. (I know I'm not a physician but that was not even close) So I told her I would come in and see them but this was crazy and maybe I just needed folic acid ?
So my question is, can I ask to be put on folic acid to try it and has anyone ever been told no? I read a lot online and so far everything points that way. And, has anyone had this kind of pain from the mtx?
My stomach feels better when I put food in it which makes me think it's irritate
and and I wonder if that could be the prednisone and mtx ??
Thanks for reading !!